Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.
I have been diagnosed with bipolar. They made that ditermination when I was 16. I am now 18. I was taking Abilify && sertraline. Albilify i believe was 10 mg abd the sertraline was 50 mg. I went off of them months ago, unweened. I know thats bad. I was feelibg better than before, but lately I feel more depressed, and then my mood spikes up again. This can happen more than once in a day and as ruined friendships, and romantic relationships. I also feel very angry sometimes. And when i do its very easily. Will you give me advice?? I can't get into a phychiatrist until the second week of february this year. Its 2/22/12 at almost 1 am. Is there a way i can get in quicker and stabalize my mood in the mean time without prescription medication??
I agree with linda above. Also, there are some things that (while very hard to do in your current mood) could be helpful if you can do them.
1. Regular morning schedules - whatever time you go to bed try getting up at the same time every day. For extra credit go outside and get some sun and a little exercise in the morning (or some cloud... it doesn't matter that much whether it is sunny or cloudy). This will help stabilize your circadian (daily) biorhythms, which in turn will help your mood.
2. Regular social contact - talk to a good friend about how you are feeling once or twice a week to not get disconnected from others and have a place you connect with people every morning (we call this coffee shop therapy).
3. Mindfulness - this practice is probably the most quickly effective but also the hardest, to get started try downloading an MP3 by Jon Kabat-Zinn from Amazon.
Thanks for emailing us.
If you phone and ask to be on the cancellation list that may help get you in quicker. It has helped for me. The other thing is do they know how serious it is? Quite often they have space in their schedules for emergency appointments. I am not sure if you are bad enough to be considered an 'emergency'.
As for going off your meds, you are not alone, it happens a lot with people, not just people with bipolar but any chronic medical condition. You start feeling better, think you are healed or don't need the drug, go off the drug, and then end up in hot water. Best to learn your lesson quickly as sometimes the drugs you go off of don't work as well the second time around. But you certainly are not alone in doing this.
If you can get a referral from the psychiatrist to a talk doc (psychologist, social worker, psychiatric nurse) it may help you cope with some of the fall out from your episode like the ruined friendships and romantic relationship. Some of those friendships may be salvagable once you are back on medication if you explain what happened.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.